Loading...

Table of Content

    25 February 2011, Volume 24 Issue 1
    article
    ROBUST OUTPUT FEEDBACK STABILIZATION OF NONLINEAR NETWORKED SYSTEMS VIA A FINITE DATA-RATE COMMUNICATION CHANNEL
    Teddy M. CHENG
    2011, 24(1):  1-013.  DOI: 10.1007/s11424-011-8397-5
    Asbtract ( 1600 )   PDF (268KB) ( 629 )  
    Related Articles | Metrics
    This paper addresses a robust stabilization problem of a class of uncertain nonlinear systems using output measurements via a finite data-rate communication channel. The authors assumes that there exist an observer and a control law for the systems in the absence of any finite data-rate communication channel. Based on the observer and the control law, the authors constructs an encoder/decoder pair and provides a sufficient condition, including suitable sampling period and data rate, which will guarantee the stability of the closed-loop systems when a finite
    data-rate communication channel is introduced.
    SIGNATURES OF UNIVERSAL CHARACTERISTICS OF FRACTALFLUCTUATIONS IN GLOBAL MEAN MONTHLY TEMPERATURE ANOMALIES
    A. M. SELVAM
    2011, 24(1):  14-038.  DOI: 10.1007/s11424-011-9020-5
    Asbtract ( 1384 )   PDF (2165KB) ( 625 )  
    Related Articles | Metrics
    This paper proposes a general systems theory for fractals visualising the emergence of successively larger scale fluctuations resulting from the space-time integration of enclosed smaller scale fluctuations. Global gridded time series data sets of monthly mean temperatures for the period 1880--2007/2008 are analysed to show that data sets and corresponding power spectra exhibit distributions
    close to the model predicted inverse power law distribution. The model predicted and observed universal spectrum for interannual variability rules out linear secular trends in global monthly mean temperatures. Global warming results in intensification of fluctuations of all scales and manifested immediately in high
    frequency fluctuations.
    EFFECTIVE NETWORKS FOR REAL-TIME DISTRIBUTED PROCESSING
    Gonzalo TRAVIESO;Luciando da Fontoura COSTA
    2011, 24(1):  39-050.  DOI: 10.1007/s11424-011-8171-8
    Asbtract ( 1296 )   PDF (252KB) ( 530 )  
    Related Articles | Metrics
    This paper applies the concepts and methods of complex networks
    to the development of models and simulations of master-slave
    distributed real-time systems by introducing an upper bound in the
    allowable delivery time of the packets with computation results. Two
    representative interconnection models are taken into account:
    Uniformly random and scale free (Barab\'asi-Albert), including the
    presence of background traffic of packets. The obtained results
    include the identification of the uniformly random interconnectivity
    scheme as being largely more efficient than the scale-free
    counterpart. Also, increased latency tolerance of the application
    provides no help under congestion.
    A PAIR OF COUPLING METRICS FOR SOFTWARE NETWORKS
    Huan LI;Bing LI
    2011, 24(1):  51-060.  DOI: 10.1007/s11424-010-8329-9
    Asbtract ( 1455 )   PDF (348KB) ( 614 )  
    Related Articles | Metrics
    Complex networks are everywhere. A typical example is software network. How to measure and control coupling interactions of software components is a largely explored research problem in software network. In terms of graph theory and linear algebra, this paper investigates a pair of coupling metrics to evaluate coupling interactions between the classes of object-oriented systems. These metrics differ from the majority of existing metrics in three aspects: Taking into account the strength that one class depends on other ones, reflecting indirect coupling, and
    distinguishing various coupling interaction. An empirical comparison of the novel measures with one of the most widely used coupling metrics is described. Specifically, an experiment about the relationships of this pair metrics is conducted. The result shows that software complexity derived from coupling interaction
    could not be accurately reflected by one dimension of coupling metric for negative correlation.
    MULTI-FACILITY ORDERED MEDIAN PROBLEMS IN DIRECTED NETWORKS
    Huajun TANG;T. C. Edwin CHENG;C. T. NG
    2011, 24(1):  61-067.  DOI: 10.1007/s11424-011-9327-2
    Asbtract ( 1308 )   PDF (174KB) ( 605 )  
    Related Articles | Metrics
    This paper uses a finite dominating set (FDS) to investigate the multi-facility ordered median problem (OMP) in a strongly connected directed network.
    The authors first prove that the multi-facility OMP has an FDS in the
    node set, which not only generalizes the FDS result provided by Kalcsics, et al.
    (2002), but also extends the FDS result from the single-facility case to the multiple case, filling an important gap. Then, based on this FDS result, the authors develop an exact algorithm to solve the problem. However, if the number of facilities is large, it is not practical to find the optimal solution, because the multi-facility OMP in directed networks is NP-hard. Hence, we present a constant-approximation algorithm for the p-median problem in directed networks. Finally, we pose an open problem for future research.
    A SELFISH ROUTING BASED NETWORK IMPROVEMENT PROBLEM
    Binwu ZHANG;Shu-Cherng FANG
    2011, 24(1):  68-078.  DOI: 10.1007/s11424-011-8156-7
    Asbtract ( 1422 )   PDF (253KB) ( 591 )  
    Related Articles | Metrics
    This paper considers a selfish routing based network improvement problem, in which the authors would like to find a modified latency function that results in a new Nash equilibrium flow satisfying all traffic demands subject to the target capacity, while the total modification cost on edge latency is minimized. By
    using the reduction from the 3-Satisfiability (3-SAT) problem to our
    problem, the authors show that this problem is strongly NP-hard,
    even for the single commodity network.
    INVARIANT DENSITY, LYAPUNOV EXPONENT, AND ALMOST SURESTABILITY OF MARKOVIAN-REGIME-SWITCHING LINEAR SYSTEMS
    Qi HE;Gang George YIN
    2011, 24(1):  79-092.  DOI: 10.1007/s11424-011-9018-z
    Asbtract ( 1379 )   PDF (288KB) ( 709 )  
    Related Articles | Metrics
    This paper is concerned with stability of a class of randomly
    switched systems of ordinary differential equations. The system
    under consideration can be viewed as a two-component process
    $(X(t),\al(t))$, where the system is linear in $X(t)$ and $\al(t)$
    is a continuous-time Markov chain with a finite state space.
    Conditions for almost surely exponential stability and instability
    are obtained. The conditions are based on the Lyapunov exponent,
    which in turn, depends on the associate invariant density.
    Concentrating on the case that the continuous component is two
    dimensional, using transformation techniques, differential
    equations satisfied by the invariant density associated with the
    Lyapunov exponent are derived. Conditions for existence and
    uniqueness of solutions are derived. Then numerical solutions are
    developed to solve the associated differential equations.
    ROBUST STABILIZATION FOR MULTI-INPUT POLYTOPIC NONLINEARSYSTEMS
    Lipo MO
    2011, 24(1):  93-104.  DOI: 10.1007/s11424-011-8243-9
    Asbtract ( 1604 )   PDF (238KB) ( 693 )  
    Related Articles | Metrics
    This paper deals with the problem of the stabilization for multi-input polytopic nonlinear systems. Based on the robust control Lyapunov function, a sufficient condition for the existence of time-invariant, continuous, asymptotically stabilizing state feedback controller is derived. It is shown that the obtained sufficient condition is also necessary if there exists a state feedback controller such that the closed-loop system has a robust Lyapunov function for all possible uncertainties. Moreover, a universal formula for constructing stabilizing controller is proposed and the existence of the corresponding Lyapunov function is proven. Particularly, a
    Lyapunov function is constructed for the polytopic nonlinear system in canonical form. Finally, the feasibility of the proposed control law is verified by a numerical example.
    ADAPTIVE SET STABILIZATION OF THE ATTITUDE OF A RIGIDSPACECRAFT WITHOUT ANGULAR VELOCITY MEASUREMENTS
    Shihong DING;Shihua LI;Qi LI
    2011, 24(1):  105-119.  DOI: 10.1007/s11424-011-8214-1
    Asbtract ( 1599 )   PDF (646KB) ( 668 )  
    Related Articles | Metrics
    The global adaptive set stabilization problem of the attitude of a rigid spacecraft is addressed in this paper. Two different cases are considered. First, by using adaptive backstepping method, the authors design a global adaptive control
    law for the attitude control system with unknown inertia matrix such that the attitude and the angular velocities can be globally asymptotically stabilized to a set consisting of two equilibria. And then, based on the obtained backstepping adaptive law, the authors consider the case that the angular velocities are not measurable. By introducing an auxiliary state, a semi-global adaptive set stabilization law without angular velocity measurements is also designed.
    It is rigorously proved that, for the two cases, both of the closed loop systems
    satisfy the set stability. The effectiveness of the proposed methods is verified by simulation results.
    PARALLEL SIMULTANEOUS STABILIZATION OF A SET OF PORT-CONTROLLED HAMILTONIAN SYSTEMS SUBJECT TO ACTUATOR SATURATION
    Airong WEI;Yuzhen WANG;Xiaoming HU
    2011, 24(1):  120-139.  DOI: 10.1007/s11424-011-8177-2
    Asbtract ( 1441 )   PDF (424KB) ( 536 )  
    Related Articles | Metrics
    This paper investigates parallel simultaneous stabilization (PSS) of a set of multi-input nonlinear Port-Controlled Hamiltonian (PCH) systems subject to actuator saturation (AS), and proposes a number of results on the design of PSS controllers for the PCH systems with AS. Firstly, the case of two PCH systems with AS is studied. Exploring the special property of the saturation nonlinearity and the structural properties of dissipative Hamiltonian system, the two systems are combined to generate an augmented PCH system, with which some results on the control design are then obtained. When there are external disturbances in the two systems, a robust PSS controller is designed for the systems. Secondly, the case of more than two PCH systems with AS is investigated, and several new results are proposed for the PSS problem. Finally, two illustrative examples are presented to show that the stabilization controllers obtained in this paper work very well.
    MULTI-PERIOD MEAN-VARIANCE PORTFOLIO SELECTION WITH MARKOVREGIME SWITCHING AND UNCERTAIN TIME-HORIZON
    Huiling WU;Zhongfei LI
    2011, 24(1):  140-155.  DOI: 10.1007/s11424-011-9184-z
    Asbtract ( 1671 )   PDF (247KB) ( 996 )  
    Related Articles | Metrics
    This paper investigates a multi-period mean-variance portfolio selection with regime switching and uncertain exit time. The returns of assets all depend on the states of the stochastic market which are assumed to follow a discrete-time Markov chain.
    The authors derive the optimal strategy and the efficient frontier of the model in closed-form. Some results in the existing literature are obtained as special cases of our results.
    OPTIMAL COMBINATIONAL OF QUOTA-SHARE AND STOP-LOSS REINSURANCE CONTRACTS UNDER VAR AND CTE WITH A CONSTRAINED REINSURANCE PREMIUM
    Ming ZHOU;Hongbin DONG;Jingfeng XU
    2011, 24(1):  156-166.  DOI: 10.1007/s11424-011-7127-3
    Asbtract ( 1407 )   PDF (246KB) ( 994 )  
    Related Articles | Metrics
    This paper considers the problem of minimizing the VaR and CTE of an insurer's retained risk by controlling the combinational quota-share and stop-loss reinsurance strategy. With a constrained reinsurance premium, the authors give the explicit reinsurance forms and the minimal VaR and CTE of retained risk in the case of quota-share after stop-loss reinsurance and the case of stop-loss after-quota-share reinsurance respectively. Finally, the authors conclude that the quota-share after stop-loss is a better reinsurance strategy than stop-loss after quota-share to minimize the VaR and CTE with a same constrained reinsurance
    premium. And the pure stop-loss reinsurance is preferred for an insurer with a high level regulatory requirement.
    NONPARAMETRIC REGRESSION UNDER DOUBLE-SAMPLING DESIGNS
    Xuejun JIANG;Jiancheng JIANG;Yanling LIU
    2011, 24(1):  167-175.  DOI: 10.1007/s11424-011-8129-x
    Asbtract ( 1345 )   PDF (345KB) ( 405 )  
    Related Articles | Metrics
    This paper studies nonparametric estimation of the regression function with surrogate outcome data under double-sampling designs, where a proxy response is observed for the full sample and the true response is observed on a validation set. A new estimation approach is proposed for estimating the regression function. The authors first estimate the regression function with a kernel smoother based on the validation subsample, and then improve the estimation by utilizing the information on the incomplete observations from the non-validation subsample and
    the surrogate of response from the full sample. Asymptotic normality of the proposed estimator is derived. The effectiveness of the proposed method is demonstrated via simulations.
    IMPROVED ANOVAE OF THE COVARIANCE MATRIX IN GENERAL LINEARMIXED MODELS
    Rendao YE;Tiefeng MA;Songgui WANG
    2011, 24(1):  176-185.  DOI: 10.1007/s11424-011-8309-8
    Asbtract ( 1343 )   PDF (197KB) ( 560 )  
    Related Articles | Metrics
    In this paper, the problem of estimating the covariance matrix in general linear mixed models is considered. A new class of estimators is proposed. It is shown that
    this new estimator dominates the analysis of variance estimate under
    two squared loss functions. Finally, some simulation results to
    compare the performance of the proposed estimator with that of the
    analysis of variance estimate are reported. The simulation results
    indicate that this new estimator provides a substantial improvement
    in risk under most situations.
    A PAIRING-BASED PUBLICLY VERIFIABLE SECRET SHARING SCHEME
    Tsu-Yang WU;Yuh-Min TSENG
    2011, 24(1):  186-194.  DOI: 10.1007/s11424-011-8408-6
    Asbtract ( 1517 )   PDF (195KB) ( 850 )  
    Related Articles | Metrics
    A publicly verifiable secret sharing (PVSS) scheme is a
    verifiable secret sharing scheme with the special property that
    anyone is able to verify the shares whether they are correctly
    distributed by a dealer. PVSS plays an important role in many
    applications such as electronic voting, payment systems with
    revocable anonymity, and key escrow. Up to now, all PVSS schemes
    are based on the traditional public-key systems. Recently, the
    pairing-based cryptography has received much attention from
    cryptographic researchers. Many pairing-based schemes and
    protocols have been proposed. However, no PVSS scheme using
    bilinear pairings is proposed. This paper presents the first
    pairing-based PVSS scheme. In the random oracle model and under
    the bilinear Diffie-Hellman assumption, the authors prove that the
    proposed scheme is a secure PVSS scheme.
    EXTENSION OF SMOOTHING NEWTON ALGORITHMS TO SOLVE LINEARPROGRAMMING OVER SYMMETRIC CONES
    Zhenghai HUANG;Xiaohong LIU
    2011, 24(1):  195-206.  DOI: 10.1007/s11424-011-8045-0
    Asbtract ( 1301 )   PDF (231KB) ( 639 )  
    Related Articles | Metrics
    There recently has been much interest in studying some
    optimization problems over symmetric cones. This paper deals with
    linear programming over symmetric cones (SCLP). The objective here
    is to extend the Qi-Sun-Zhou's smoothing Newton algorithm to solve
    SCLP, where characterization of symmetric cones using Jordan
    algebras forms the fundamental basis for our analysis. By using the
    theory of Euclidean Jordan algebras, the authors show that the
    algorithm is globally and locally quadratically convergent under
    suitable assumptions. The preliminary numerical results for solving
    the second-order cone programming are also reported.